Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 17, 2004, 7:32 PM CST for Okmulgee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2004, 7:32 PM CST (01:32 UTC)
- Expired
- Mar 17, 2004, 8:15 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
294 WUUS54 KTSA 180132 SVRTUL OKC111-180215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 731 PM CST WED MAR 17 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 815 PM CST * AT 731 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF WILSON...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON... OKMULGEE...HOFFMAN...GRAYSON...SCHULTER AND MORRIS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3563 9609 3550 9609 3545 9585 3568 9571 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 7:08 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 17, 7:08 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 708 PM CST WED MAR 17 2004 SEVERE THUNDERSTORMS CONTINUE ACROSS EAST CENTRAL OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS EVENING. HAIL UP TO GOLF BALLS HAS BEEN REPORTED ALONG WITH OCCASIONAL ROTATION. SURFACE BASED LIFTED INDICES HAVE BEEN -3 TO -5 ACROSS EASTERN OKLAHOMA. AS STORMS MOVE FURTHER EAST INTO NORTHWEST ARKANSAS...THEY WILL BECOME MORE ELEVATED IN NATURE AS INSTABILITIES BECOME LESS FAVORABLE FOR SURFACE BASED ACTIVITY. LARGE HAIL WILL STILL THE PRIMARY CONCERN OVER THE NEXT 1-2 HOURS. FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 17, 2:50 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 250 PM CST WED MAR 17 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS TONIGHT... A MOSTLY SUNNY MILD AFTERNOON IS IN PROGRESS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER CONDITIONS WILL CHANGE RAPIDLY THIS EVENING. SOUTHERLY WINDS 2-3 THOUSAND FEET ABOVE THE GROUND WILL INCREASE TO OVER 40 MILES AN HOUR ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ON THE NOSE OF THESE STRONGER WINDS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AFTER 8 PM AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST OVERNIGHT. ELEVATED INSTABILITY WILL BE STRONG WITH ELEVATED LIFTED INDICES OF AROUND -6 ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. THUS LARGE HAIL UP TO GOLFBALL SIZE APPEARS LIKELY WITH THE STORMS. THE GREATEST THREAT OF SEVERE WEATHER TONIGHT WILL BE IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MOISTURE WILL BE MORE LIMITED IN NORTHEAST OKLAHOMA SO STORM DEVELOPMENT IS MORE IN QUESTION IN THIS AREA. HOWEVER...IF A STORM CAN DEVELOP IN NORTHEAST OKLAHOMA...IT WILL ALSO LIKELY PRODUCE LARGE HAIL. THE THUNDERSTORM THREAT SHOULD END BY AROUND SUNRISE THURSDAY MORNING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE REGION ON SATURDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 17, 5:06 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 506 PM CST WED MAR 17 2004 ARZ001>002-010>011-019>020-029-OKZ054>057-059>076-180500- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 28 UNTIL 1100 PM CST WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... BENTON CARROLL CRAWFORD FRANKLIN MADISON SEBASTIAN WASHINGTON IN EASTERN OKLAHOMA... ADAIR CHEROKEE CRAIG CREEK DELAWARE HASKELL LATIMER LE FLORE MCINTOSH MAYES MUSKOGEE NOWATA OKFUSKEE OKMULGEE OSAGE PAWNEE PITTSBURG ROGERS SEQUOYAH TULSA WAGONER WASHINGTON
Local storm report, Mar 17, 6:05 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 S TULSA 36.06N 95.92W
03/17/2004 0.88 INCH TULSA OK TRAINED SPOTTER
0520 PM HAIL JENKS 36.00N 95.97W
03/17/2004 0.88 INCH TULSA OK AMATEUR RADIO
&&
GMLocal storm report, Mar 17, 6:13 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NW ONETA 36.03N 95.73W
03/17/2004 2.00 INCH WAGONER OK AMATEUR RADIO
AT HIGHWAY 51 AND THE CREEK TURNPIKE
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:00 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 45 min |
| Mar 17, 6:13 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 47 min |
| Mar 17, 6:20 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Mar 17, 6:31 PM CST | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Mar 17, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 34 min |
| Mar 17, 6:49 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 41 min |
| Mar 17, 6:53 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| Mar 17, 7:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 43 min |
| Mar 17, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 45 min |
| Mar 17, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 24 min |
| Mar 17, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Mar 17, 8:01 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Mar 17, 8:09 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Mar 17, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 46 min |
| Mar 17, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Mar 17, 8:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | TSA | Adair | 53 min |
| Mar 17, 8:57 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 48 min |
| Mar 17, 9:17 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 28 min |
| Mar 17, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Mar 17, 9:38 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 52 min |
| Mar 17, 9:47 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 58 min |
| Mar 17, 9:55 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 17, 10:36 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 39 min |
| Mar 17, 10:51 PM CST | Severe Thunderstorm Warning | TSA | Adair | 39 min |
| Mar 17, 11:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 47 min |
| Mar 17, 11:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Mar 17, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.